Doctors Lounge - Endocrinology AnswersBack to Endocrinology Answers List
If you think you may have a medical emergency, call your doctor or 911 immediately. Doctors Lounge (www.doctorslounge.com) does not recommend or endorse any specific tests, physicians, products, procedures, opinions, or other information that may be mentioned on the Site.
DISCLAIMER: The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician. Please read our 'Terms and Conditions of Use' carefully before using this site.
Date of last update: 10/17/2017.
Forum Name: Endocrinology Topics
|Toy - Tue Feb 27, 2007 9:33 am||
I'm a 38 yr old female. About 10 years ago I lost my hair and was told it was due to very high testosterone levels (more than double normal values). The only drug that was successful in lowering these levels was prednisone (even though it never returned to normal range). I recently began to have other problems. I gained 60 lbs in 4 months and began having terrible mood swings (which I had the first time my testosterone was high). My mental clarity is very poor. I did have my testosterone rechecked and it is more than 5 times the upper normal lab limits. I have a period every 28-30 days (which I'm told is rare with testosterone being so high - I did not have regular menstral cycle the first time I was diagnosed) but the periods may last anywhere from 2 days to 2 wks. What type of endocrinologist should I consult - a regualr medical endocrinologist or a reproductive endocrinologist?
|Dr. Chan Lowe - Tue Feb 27, 2007 7:46 pm||
I would recommend that you see a general endocrinologist first. You may have some other endocrine problems as well (other than the isolated testosterone level) that the endocrinologist can help with. Fairly often, hormonal problems run together.
|| Check a doctor's response to similar questions|
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit online articles.
Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.